This case takes place in Virginia and involves a male patient who presented to the ER with complaints of severe pain radiating from his lower back and hips. A CT was ordered and the patient was diagnosed with a minor back injury. He was prescribed a combination of drugs in order to treat the pain, discomfort, and swelling caused by the injury. At some point after beginning the drug regime, the patient was noted as suffering from an altered mental status, consistent with delirium. A long hospital stay, including an induced coma, and significant side effects prevailed, including partial paralysis. It is alleged that the patient’s treating physicians were negligent in administering the drugs at a much higher dosage than the patient required for treatment.
Expert Witness Response E-003798
Yes, I currently review and verify orders for these drugs as pharmacist and as well prescribed them (not necessarily together) as a physicians. Yes, I am aware of the checks and protocols a pharmacist should take in order to assess for over/under-prescribing, as well as drug interactions. I have reviewed cases where these drugs has resulted in a drug interaction. I have testified in a case when a person took too much ultram. But not in a case that involved these three particular medications together. I am qualified to review this case based on my experience as a practicing pharmacist, as well as being a practicing physician. As well as having a Masters in Pharmacology and Toxicology and further understanding of the mechanisms of these medications.
Contact this expert witness